Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jul 21, 2015, 6:32 PM PDT for Tuolumne County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 6:32 PM PDT (01:32 UTC)
- Expired
- Jul 22, 2015, 12:30 AM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Tuolumne County, CA
The radar
The Sacramento radar (KDAX), 167 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299
WGUS56 KSTO 220132
FFWSTO
CAC109-220730-
/O.NEW.KSTO.FF.W.0001.150722T0132Z-150722T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
632 PM PDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIM FIRE BURN AREA IN...
SOUTH CENTRAL TUOLUMNE COUNTY IN NORTHERN CALIFORNIA
* UNTIL 1230 AM PDT WEDNESDAY
* AT 627 PM PDT...DOPPLER RADAR INDICATED HEAVY RAIN EARLIER ACROSS
THE EASTERN PORTIONS OF THE RIM BURN SCARE INCLUDING AREAS AROUND
HETCH HECHY. SIGNIFICANT RISES AND DEBRIS FLOWING IN THE RIVERS
AND CREEKS...INCLUDING THE TRIBUTARIES OF THE UPPER TUOLUMNE RIVER
IS EXPECTED.
* THE SEVERELY BURNED AREAS ARE OF PARTICULAR CONCERN...THIS
INCLUDES THE GRANITE CREEK BASIN. THOSE TRAVELING ALONG COTTONWOOD
ROAD, CHERRY LAKE ROAD, LUMPSTON ROAD, AND USFS ROAD 3N01 SHOULD
BE ALERT FOR PROBABLE ROAD PROBLEMS DUE TO FLOODING, ROCK SLIDES,
AND DEBRIS FLOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. HUNTERS, RESIDENTS, AND PERSONS
TRAVELING WITHIN THE RIM FIRE BURN AREA NEED TO BE ALERT FOR THE
POTENTIAL OF MUD AND DEBRIS FLOWS. THESE FLOWS COULD IMPACT AREA
ROADWAYS AND LOCAL STREAMS AND CREEKS. IF YOU OBSERVE MOVEMENT OF
SOILS, DEBRIS, OR LARGE AMOUNTS OF WATER, YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. DO NOT DRIVE THROUGH WATER FLOWING ACROSS
ROADWAYS.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3780 11987 3778 11986 3776 11988 3776 11994
3782 12006 3780 12011 3787 12028 3809 12012
3808 11985 3803 11989 3791 11989 3789 11988
3789 11983 3784 11983
$$
RB1 follow-up statement
519
WGUS76 KSTO 220504
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1004 PM PDT TUE JUL 21 2015
CAC109-220513-
/O.CAN.KSTO.FF.W.0001.000000T0000Z-150722T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUOLUMNE CA-
1004 PM PDT TUE JUL 21 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TUOLUMNE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED AND THE FLOOD WATERS AND RIVERS AND STREAMS
FROM THE FLASH FLOODING EARLIER SHOULD HAVE RECEDED...NO LONGER
POSING A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO USE CAUTION
IN THE BACK ROADS OVERNIGHT. SOME ROADWAYS MAY HAVE WASHED AWAY OR
BE COVERED IN DEBRIS IN AND NEAR THE RIM FIRE BURN AREA.
LAT...LON 3780 11987 3778 11986 3776 11988 3776 11994
3782 12006 3780 12011 3787 12028 3809 12012
3808 11985 3803 11989 3791 11989 3789 11988
3789 11983 3784 11983
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:51 PM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 21, 1:51 PM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 151 PM PDT TUE JUL 21 2015 .SYNOPSIS... SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY ACROSS THE SIERRA CASCADES. DAYTIME TEMPERATURES A LITTLE BELOW NORMAL THROUGH THE WEEKEND CLIMBING TO NEAR OR ABOVE NORMAL EARLY NEXT WEEK. && .DISCUSSION... HIRES GUIDANCE RUNS ALL IN GOOD AGREEMENT IN HANDLING CONVECTION THIS AFTERNOON AND EVENING. SHORTWAVE APPROACHING THE COAST WILL DROP SE IN NW FLOW THIS AFTERNOON/EVENING AIDING IN ADDITIONAL FORCING AND CONVECTION. AS OF 1 PM STORMS HAVE FIRED ALONG AND MAINLY EAST OF THE SIERRA CREST. EXPECT COVERAGE TO INCREASE AND EXPAND INTO THE LATE AFTERNOON HOURS INTO NORTHERN MOUNTAINS AND POSSIBLY NORTHERN SAC VALLEY. CANNOT RULE OUT A FEW STRONG TO SEVERE STORMS GIVEN INSTABILITY IN PLACE. ANY STORM WILL ALSO HAVE THE CAPABILITY TO DROP LOCALLY HEAVY RAINFALL IN A SHORT TIME PERIOD. HRRR, WRF, AND NAM ALL SHOWING SOME FAIRLY HEALTHY STORMS ROLLING ACROSS NORTHERN PORTIONS OF THE AREA AND SAC VALLEY AFTER 5-6PM THIS EVENING. ACTIVITY SHOULD WIND DOWN AFTER SUNSET AS INSTABILITY WANS. MOISTURE AND INSTABILITY AXIS SHIFTS EAST ON WEDNESDAY. THIS WILL CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS BUT MAINLY ONLY ACROSS THE SIERRA. TEMPERATURES WILL COOL SEVERAL DEGREES FROM TODAY. INCREASING DELTA BREEZE WILL LEAD TO SUBSTANTIAL COOLING IN THAT AREA WITH HIGHS IN THE 80S LIKELY. DRY WEATHER THEN RETURNS FOR THE REST OF THE WEEK AS STABLE SOUTHWEST FLOW BRINGS CLEARING SKIES AND A FEW MORE DEGREES OF COOLING. CEO && .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY) QUIET WEATHER WILL LIKELY CONTINUE INTO EARLY NEXT WEEK UNDER WEAK RIDGING. MODELS SHOW NEXT TROUGH MOVING THROUGH BY MONDAY BUT LIMITED MOISTURE AT THIS POINT SO HAVE KEPT WITH DRY FORECAST. EXPECT TEMPERATURES TO WARM A FEW DEGREES SUNDAY INTO THE START OF THE WORK WEEK. THIS WILL BE WITHIN A DEGREE OR TWO OF NORMAL FOR THIS TIME OF YEAR. CEO && .AVIATION... MAINLY VFR CONDITIONS ACROSS INTERIOR NORTHERN CALIFORNIA. THUNDERSTORMS LIKELY THIS AFTERNOON ACROSS NORCAL MOUNTAINS AND POSSIBLY OVER THE NORTHERN VALLEY. SOUTH TO WEST WINDS WILL INCREASE TO 10 TO 18 KT WITH GUSTS TO 25 KT THIS AFTERNOON AND EVENING VALLEYS. NEAR THE DELTA, GUSTS UP TO 30 KT POSSIBLE. THUNDERSTORMS POSSIBLE AGAIN WEDNESDAY NEAR THE SIERRA CREST. && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jul 21, 12:39 PM PDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1239 PM PDT TUE JUL 21 2015
CAZ069-212030-
WEST SLOPE NORTHERN SIERRA NEVADA CA-
1239 PM PDT TUE JUL 21 2015
...SPECIAL WEATHER STATEMENT...
AT 1239 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MEADOW LAKE...OR 9 MILES NORTH OF SODA SPRINGS. THIS STORM WAS
NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEADOW LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3933 12046 3952 12059 3958 12046 3953 12043
3949 12043 3949 12044 3944 12037 3938 12036
3935 12033
TIME...MOT...LOC 1939Z 040DEG 2KT 3945 12043
CSSpecial weather statement, Jul 21, 2:05 PM PDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
205 PM PDT TUE JUL 21 2015
CAZ069-212145-
WEST SLOPE NORTHERN SIERRA NEVADA CA-
205 PM PDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEVADA...
NORTHEASTERN PLACER AND SOUTHEASTERN SIERRA COUNTIES UNTIL 245 PM
PDT...
AT 203 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DONNER PEAK TO NEAR SQUAW
VALLEY...AND MOVING WEST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS AND SIGNIFICANT ACCUMULATION ARE POSSIBLE OVER
INTERSTATE 80.
LOCATIONS IMPACTED INCLUDE...
SODA SPRINGS...SUGARBOWL SKI RESORT...KINGVALE...SODA SPRINGS SKI
AREA...DONNER PEAK AND SQUAW VALLEY SKI AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3904 12044 3944 12049 3945 12038 3944 12037
3938 12036 3934 12032 3921 12025 3904 12021
TIME...MOT...LOC 2103Z 351DEG 12KT 3930 12033 3921 12029
CSSpecial weather statement, Jul 21, 2:53 PM PDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 253 PM PDT TUE JUL 21 2015 CAZ069-212230- WEST SLOPE NORTHERN SIERRA NEVADA CA- 253 PM PDT TUE JUL 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AMADOR...ALPINE AND EAST CENTRAL EL DORADO COUNTIES UNTIL 330 PM PDT... AT 252 PM PDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KIT CARSON TO NEAR LOOKOUT PEAK...AND MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... KIRKWOOD...CARSON PASS...KIRKWOOD MEADOWS...KIT CARSON...LOOKOUT PEAK...UPPER BLUE LAKE...KIRKWOOD SKI AREA AND HERMIT VALLEY BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3880 12010 3848 11975 3840 11992 3872 12028 TIME...MOT...LOC 2152Z 236DEG 17KT 3871 12013 3846 11989 CS
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:09 PM PDT | Areal Flood Warning | STO | El Dorado, Placer | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.